On the Combinatorics of Locally Repairable Codes via Matroid Theory

Loading...
Thumbnail Image
Journal Title
Journal ISSN
Volume Title
A1 Alkuperäisartikkeli tieteellisessä aikakauslehdessä
Date
2016
Major/Subject
Mcode
Degree programme
Language
en
Pages
20
5296-5315
Series
IEEE Transactions on Information Theory, Volume 62, issue 10
Abstract
This paper provides a link between matroid theory and locally repairable codes (LRCs) that are either linear or more generally almost affine. Using this link, new results on both LRCs and matroid theory are derived. The parameters (n; k; d; r; ) of LRCs are generalized to matroids, and the matroid analogue of the generalized Singleton bound in [P. Gopalan et al., 'On the locality of codeword symbols,' IEEE Trans. Inf. Theory] for linear LRCs is given for matroids. It is shown that the given bound is not tight for certain classes of parameters, implying a nonexistence result for the corresponding locally repairable almost affine codes, that are coined perfect in this paper. Constructions of classes of matroids with a large span of the parameters (n; k; d; r; ) and the corresponding local repair sets are given. Using these matroid constructions, new LRCs are constructed with prescribed parameters. The existence results on linear LRCs and the nonexistence results on almost affine LRCs given in this paper strengthen the nonexistence and existence results on perfect linear LRCs given in [W. Song et al., 'Optimal locally repairable codes,' IEEE J. Sel. Areas Comm.].
Description
Keywords
Other note
Citation
Westerbäck , T , Freij-Hollanti , R , Ernvall , T & Hollanti , C 2016 , ' On the Combinatorics of Locally Repairable Codes via Matroid Theory ' , IEEE Transactions on Information Theory , vol. 62 , no. 10 , 7555340 , pp. 5296-5315 . https://doi.org/10.1109/TIT.2016.2598149